Results in Mathematics

, 74:192 | Cite as

Approximation by Hidden Variable Fractal Functions: A Sequential Approach

  • N. VijenderEmail author


The hidden variable fractal approximation is more diverse than classical fractal approximation. The main goal of the article is to establish new kind of hidden variable fractal approximants which possess convergence and non-differentiability simultaneously for any choice of the scaling factors. Without imposing any condition on the scaling vector, we establish the constrained approximation by the proposed hidden variable fractal approximants. By imposing suitable conditions on the scaling factors, we study the calculus of proposed hidden variable fractal approximants. We identify the suitable conditions for the parameters of hidden variable iterated function system so that the proposed hidden variable fractal functions preserve fundamental shape properties such as monotonicity and convexity in addition to the smoothness of the original function in the given compact interval.


Hidden variable fractal approximation convergence irregularity non-self-referential self-referential constrained fractal approximation 

Mathematics Subject Classification

28A80 41A17 41A30 



The author is grateful to the referees for extensive comments and constructive suggestions. The valuable comments and suggestions led to several improvements in the paper. The author acknowledges the financial support received from Council of Scientific & Industrial Research (CSIR), India (Project No. 25(0290)/18/EMR-II).


  1. 1.
    Chebyshev, P.L.: Sur les questions de minima qui se rattachent a la representation approximative des fonctions. Mem Acad. Sci. Petersb. 7, 199–291 (1859)Google Scholar
  2. 2.
    Barnsley, M.F.: Fractal functions and interpolation. Constr. Approx. 2, 303–329 (1986)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Chand, A.K.B., Kapoor, G.P.: Generalized cubic spline fractal interpolation functions. SIAM J. Numer. Anal. 44(2), 655–676 (2006)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bouboulis, P., Dalla, L., Drakopoulos, V.: Image compression using recurrent bivariate fractal interpolation surfaces. J. Bifur. Chaos. 16(7), 2063–2071 (2006)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Bouboulis, P., Dalla, L.: Closed fractal interpolation surfaces. J. Math. Anal. Appl. 327, 116–126 (2007)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Geronimo, J.S., Hardin, D.P.: Fractal interpolation functions from \(\mathbb{R}^n \rightarrow \mathbb{R}^m\) and their projections. Z. Anal. Anwend. 12, 535–548 (1993)CrossRefGoogle Scholar
  7. 7.
    Zhao, N.: Construction and application of fractal interpolation surfaces. Vis. Comput. 12, 132–146 (1996)CrossRefGoogle Scholar
  8. 8.
    Xie, H., Sun, H.: The study of bivariate fractal interpolation functions and creation of fractal interpolated surfaces. Fractals 5(4), 625–634 (1997)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Dalla, L.: Bivariate fractal interpolation on grids. Fractals 10(1), 53–58 (2002)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Malysz, R.: The Minkowski dimension of bivariate fractal interpolation surfaces. Chaos Solitons Fractals 27, 1147–1156 (2006)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Bouboulis, P., Dalla, L.: A general construction of fractal interpolation functions on grids of \(\mathbb{R}^n\). Eur. J. Appl. Math. 18, 449–476 (2007)CrossRefGoogle Scholar
  12. 12.
    Chand, A.K.B., Kapoor, G.P.: Hidden variable bivariate fractal interpolation surfaces. Fractals 11(3), 277–288 (2003)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Chand, A.K.B., Viswanathan, P., Vijender, N.: Bicubic partially blended rational fractal surface for a constrained interpolation problem. Comput. Appl. Math. 37, 785–804 (2018). MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Chand, A.K.B., Vijender, N., Navascués, M.A.: Convexity/Concavity and stability aspects of rational cubic fractal interpolation surfaces. Comput. Math. Model. 28(3), 407–430 (2017)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Chand, A.K.B., Vijender, N.: Positive blending Hermite rational cubic spline fractal interpolation surfaces. Calcolo 52, 1–24 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Chand, A.K.B., Vijender, N.: A new class of fractal interpolation surfaces based on functional values. Fractals 23(2), (2015)Google Scholar
  17. 17.
    Chand, A.K.B., Vijender, N., Agarwal, R.P.: Rational iterated function system for positive/monotonic shape preservation. Adv. Differ. Equ. 2014, 30 (2014)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Vijender, N.: Positivity and stability of rational cubic fractal interpolation surfaces. Mediterr. J. Math. 15, 89 (2018)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Navascués, M.A.: Non-smoothpolynomials. Int. J. Math. Anal. 1, 159–174 (2007)MathSciNetGoogle Scholar
  20. 20.
    Navascués, M.A.: Fractal approximation. Complex Anal. Oper. Theory 4, 953–974 (2010)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Navascués, M.A.: Fractal polynomial interpolation. Z. Anal. Anwend. 24(2), 401–418 (2005)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Nasim Akhtar, M.D., Guru Prem Prasad, M., Navascués, M.A.: Box dimensions of \(\alpha \)-fractal functions. Fractals 24(3), 1650037 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Vijender, N.: Bernstein fractal trigonometric approximation. Acta Applicandae Mathematicae 159(1), 11 (2018)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Vijender, N.: Bernstein fractal rational approximants with no condition on scaling vectors. Fractals 26(4), 1850045 (2018)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Vijender, N.: Fractal perturbation of shaped functions: convergence independent of scaling. Mediterr. J. Math. 15, 211 (2018)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Vijender, N.: Bernstein fractal approximation and fractal full Müntz theorems. Electron. Trans. Numer. Anal. (ETNA) 51, 1–24 (2019)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Navascués, M.A.: Fractal bases of \(L_p\) spaces. Fractals 20, 141–148 (2012)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Navascués, M.A., Chand, A.K.B.: Fundamental sets of fractal functions. Acta Appl. Math. 100, 247–261 (2008)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Navascués, M.A., Sebastián, M.V.: Smooth fractal interpolation, J. Inequal. Appl. (2006), Article ID 78734Google Scholar
  30. 30.
    Barnsley, M.F., Elton, J., Hardin, D., Massopust, P.: Hidden variable fractal interpolation functions. SIAM J. Math. Anal. 20(5), 1218–1242 (1989)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Chand, A.K.B., Kapoor, G.P.: Cubic spline coalescence fractal interpolation through moments. Fractals 15(1), 41–53 (2007)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Chand, A.K.B., Katiyar, S.K., Viswanathan, P.: Approximation using hidden variable fractal interpolation function. J. Fractal Geom. 2, 81–114 (2015)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Gal, S.G.: Shape Preserving Approximation by Real and Complex Polynomials. Birkhäuser, Boston (2008)CrossRefGoogle Scholar
  34. 34.
    Chand, A.K.B., Vijender, N., Navascués, M.A.: Shape preservation of scientific data through rational fractal splines. Calcolo 51, 329–362 (2013)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Dalla, L., Drakopoulos, V.: On the parameter identification problem in the plane and the polar fractal interpolation functions. J. Approx. Theory 101, 289–302 (1999)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Basic Sciences and EngineeringIndian Institute of Information Technology NagpurNagpurIndia

Personalised recommendations